Get E-Book on COVID-19

Q. My mom's headache has not improved in spite of medicines. Please help.

Answered by
Dr. Srinidhi Ravi
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Aug 17, 2017

Hello doctor,

This is regarding the health of my 50 year old mother, who is not keeping well for the past six months. She has been complaining of headaches for the past five to six months, which has been constant with heaviness around her forehead and the area between the eyes and the nose. We got all the recommended tests done including a CT scan of her brain, which showed some age related cerebral atrophy and bilateral basal ganglia calcification. The doctors said that it may be a chronic tension headache, for which they gave her medicines for three months. Now, it is almost two and a half months but, there is no improvement in her condition.

For the past few days, her headache has increased and it is mostly on the forehead, eyes, and nose area. At night, her nose is severely blocked, and the heaviness of the head bothers her a lot. It is affecting her day to day life. And lastly, her condition deteriorated the day she had acidity, indigestion, and nausea. The medicines which she has been taking are Escitalopram 10 mg, Clonazepam 0.5 mg once daily, Nortriptyline 10 mg, Gabapentin 400 mg, Domperidone, Naproxen sodium for pain, and Rablet L in the morning. Apart from these, she has been under medication for hypertension for the past 10 years. They are Cilnidipine, Telmisartan and Rosuvastatin 5 mg. All her blood tests including electrolyte test, CBC, thyroid, etc., has been normal. Only her EEG had shown some changes in the theta waves after which the CT scan of her brain was done.

Dr. Srinidhi Ravi

Allergy Specialist Otolaryngology (E.N.T)
#

Hello,

Welcome to icliniq.com.

I just went through your query regarding your mother's health.

  • The complaints could be due to sinusitis. She will need further testing to confirm it.
  • Until then, I suggest the following:
  1. Please start Furamist nasal spray (Fluticasone topical) once a day for 15 days. If the symptoms persist after 15 days, she will need a CT scan of the paranasal sinuses done.
  2. Please ask your mother to take steam inhalation thrice a day. She could add one drop of Karvol plus capsule (Camphor, Eucalyptol, Menthol, and others) in it. This will give her some relief from the heaviness in her head and the stuffiness in her nose.
  3. I also recommend drinking plenty of warm water.
  4. All the meals should be eaten on time. Have small, frequent meals. Avoid oily, spicy and cold food.
  5. Do not sleep or lie down immediately after having food.
  6. Please meet an ENT specialist for examination and a diagnostic nasal endoscopy for optimum treatment.

For further queries consult an allergy specialist online --> https://icliniq.com./ask-a-doctor-online/allergy-specialist


Was this answer helpful?

 | 

Related Questions:
I have an inflamed foliate papillae for more than three weeks. Is it tongue cancer?
Is headache a side-effect of Nevanac ophthalmic suspension?
Is there ayurvedic medicine for sensorineural hearing loss?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I have serious sleep paralysis with shortness of breath. Why?

Query: Hello doctor, I am having serious sleep paralysis. In it I feel like I can move my muscle a bit like slightly moving my finger or speaking short words like "maa". But I think I am hallucinating that too. Plus I am having acute bronchitis in this case and have to breathe through the mouth. So I have...  Read Full »

Why does my 7-year-old have breathing difficulty, cough and throat pain?

Query: Hi doctor, My 7 year old daughter has difficulty in breathing. Sometimes, she also makes noise while breathing. She has frequent cough and pain in the throat. The doctor advised a few medications. There was a little relief after two days. After exemption of medicine, the breathing difficulty, cough...  Read Full »

Does the blood pressure medication could cause headaches?

Query: Hi doctor, I am a 50 year old female. I have aches in my limbs and thighs especially at night. It is often characterized by heaviness in limbs. I am getting headache chiefly in left side of the head. I am taking painkiller at least once in a week for the same. I am taking Newtel 40 mg for blood pres...  Read Full »

Also Read


COVID-19 Testing
COVID-19 testing includes analyzing patient samples to determine current or past infections with SARS-CoV-2. Read the ar...  Read more»
I feel a restlessness in my legs, which decreases my sleep quality. How to get a refreshing sleep?
Hello doctor, I cannot get refreshing sleep some days in a week, and some days it is good. I also have difficulty sleep...  Read more»
I have redness in my eyes. How to stop it from getting redder?
Hello doctor,I am a 16-year-old boy. I have a problem with my eyes, and I had this problem for a very long time. I do no...  Read more»

Ask your health query to a doctor online?

Ask an Allergy Specialist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.